Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

March 17, 2021Benton County, Arkansas

NWS Tulsa, OK issued this special weather statement at Mar 17, 2021, 4:40 PM CDT for Benton County, Arkansas. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 17, 2021, 4:40 PM CDT (21:40 UTC)
Expired
Mar 17, 2021, 5:15 PM CDT
In force
35 min
Issued by
NWS Tulsa, OK

County Benton County, AR

The radar

The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 17, 5:01 PM CDTHAIL 1.25Gateway, ARDELAYED REPORT: STORE OWNER REPORTS HAIL UP TO 1.25 IN DIAMETER WITH HAIL COVERING THE GROUND. HAIL WAS STILL ON THE GROUND THE FOLLOWING MORNING. TIME ESTIMATED FROM RADAR.
Mar 17, 5:07 PM CDTHAIL 1.75Gateway, ARRELAYED VIA SOCIAL MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

704 
WWUS84 KTSA 172140
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
440 PM CDT Wed Mar 17 2021
 
ARZ001-172215-
Benton AR-
440 PM CDT Wed Mar 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL
515 PM CDT...

At 439 PM CDT, a strong thunderstorm was located 3 miles northeast of
Rogers, moving north at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Rogers...                         Lowell...
Pea Ridge...                      Garfield...
Gateway...                        Avoca...
Larue...                          Hill Top...
Walnut Hill...                    Monte Ne...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3626 9397 3629 9416 3650 9415 3650 9388
TIME...MOT...LOC 2139Z 190DEG 32KT 3636 9407 

$$
Snider

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 17, 2:04 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Mar 17, 2:04 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
204 PM CDT Wed Mar 17 2021

.DISCUSSION...
Showers and isolated thunderstorms are developing across eastern
Oklahoma and northwestern Arkansas at this time within an enhanced
area of 0-3km CAPE and surface vorticity associated with the
surface low and associated warm front. SPC mesoanalysis and
visible satellite shows an area of enhanced surface vorticitiy
generally along and just south of I-44 under 0-3km CAPE values of
50 to 125J/kg. As the afternoon progresses, expect 0-3km CAPE
values to continue to become more in line with the enhanced
surface vorticity along the warm front and surface low. Low topped
supercells will be likely across northeast Oklahoma with the main
severe threats being hail up to quarter size (owing largely to
the favorable wind fields and lapse rates aloft), isolated
damaging wind gusts, and a tornado or two. Some of these
“storms” may produce very little if any lightning but that
doesn’t mean they can’t or won’t be severe.

Meanwhile, far eastern Oklahoma and northwestern Arkansas are
well within a warm sector ahead of an approaching cold front
characterized by dew points generally near or just above 60. Given
the favorable shear parameters (bulk wind shear of around 70 to
80kts and SRH around 100 to 150m^s/s^2), MLCAPE values up to
1000J/kg across far eastern Oklahoma into western Arkansas, and
sufficient forcing along the cold front now across eastern
Oklahoma, expect scattered thunderstorms to develop with severe
storms very possible. All modes of severe weather will be possible
with any storms that develop this afternoon.

Very windy conditions are expected on the back side of the upper
low this evening and tonight as the storm system continues to move
eastward. Wind gusts will routinely gust to near or just above
40mph across parts of NE OK. As a result, a wind advisory has been
issued across parts of NE OK between this evening and 1AM
tonight. Winds will gradually decrease through the night after
1AM. Also on the back side of the low, precipitation will be be
likely tonight. The atmospheric column will tend to cool quickly
through the night to the point that a few wet snowflakes may reach
the ground early tomorrow morning across parts of NE OK and
within the higher terrain of NW AR. Wetbulb temperatures may be a
little high tomorrow morning thus limiting the overall potential
for snow and resulting accumulations, but don’t be surprised if
a few wet snowflakes mix in. No accumulation is expected at this
time.

Once this system moves out, much cooler and quieter weather will
return to the area. Mid level heights are expected to rise into
the weekend. As a result, expect temperatures to slowly rise
through the weekend. The next storm system moves into the region
next Monday into Tuesday. Storms will be possible with this round
with at least a low end severe threat possible. The details will
continue to be hammered out over the next several days.

Snider

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   39  53  36  61 /  60  10   0   0
FSM   42  52  38  63 /  40  10   0   0
MLC   40  54  38  61 /  20   0   0   0
BVO   38  54  33  60 /  80  20   0   0
FYV   38  46  33  56 /  60  20   0   0
BYV   39  45  34  56 /  60  30   0   0
MKO   40  51  36  60 /  50  10   0   0
MIO   37  49  33  57 /  80  40   0   0
F10   39  53  37  60 /  40  10   0   0
HHW   42  56  40  63 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 6 PM this evening to 2 AM CDT Thursday for
     OKZ054>057-059>061-064>066.

AR...None.
&&

LONG TERM....21
Hazardous weather outlook, Mar 17, 4:10 PM CDT, 30 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
410 PM CDT Wed Mar 17 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
410 PM CDT Wed Mar 17 2021

...SEVERE STORMS POSSIBLE THIS AFTERNOON...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Along and north of highway 412 and east of highway 75.
    ONSET...Ongoing...ending by 7 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Along and north of highway 412 and east of highway 75.
	ONSET...Ongoing...ending by 7 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

WINTER WEATHER.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After midnight.

SIGNIFICANT WINDS.
	RISK...Limited to Elevated.
 	AREA...Eastern Oklahoma and Western Arkansas.
 	ONSET...This evening.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Southeast Oklahoma.
	ONSET...This Afternoon.

DISCUSSION...

There is a limited to near elevated threat for severe storms this
afternoon in an arc from northeast Oklahoma east of highway 75
to north of highway 412 in northwest Arkansas.
Large hail to golfball size and tornadoes will be the main
threats, with damaging winds possible. Locally heavy rainfall is
also possible near the Kansas border, where heavy rains have
fallen recently. Thus, there is an isolated flood threat as well.

Strong and gusty northwest winds are expected tonight across
eastern Oklahoma and western Arkansas on the back side of a
strong low pressure system. Wind gusts near 40 mph will be
possible, especially across northeast Oklahoma.

Gusty southwest winds will develop on the south side of a low
pressure system across southeast Oklahoma this afternoon. The
gusty southwest winds and drier air moving in to this region will
elevate the fire weather danger until around sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY and SATURDAY...No Hazards.
SUNDAY...Very High Fire Weather and High Wind Potential.
MONDAY...Thunderstorm, Very High Fire Weather, High Wind and Heavy
Rain Potential.
TUESDAY...Thunderstorm and High Wind Potential.

EXTENDED DISCUSSION...

Breezy northwest winds are forecast for Thursday behind the low
pressure system. The strong winds and drier air will elevate
fire weather concerns although much cooler weather and some
light rain across parts of northeast Oklahoma and northwest
Arkansas will temper the threat however.

Strong south winds will raise fire weather concerns Sunday. A
cold front will bring the next chance for rain and storms by
Monday into Tuesday. Some locally heavy rainfall will be possible
with this system.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, Mar 17, 3:23 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
323 PM CDT Wed Mar 17 2021

OKZ057-062-172100-
Craig OK-Mayes OK-
323 PM CDT Wed Mar 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG AND NORTH
CENTRAL MAYES COUNTIES UNTIL 400 PM CDT...

At 323 PM CDT, a strong thunderstorm was located over Adair, moving
north at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Vinita...                         Adair...
Big Cabin...                      White Oak...

This includes Interstate 44 between mile markers 269 and 289.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Oklahoma.

LAT...LON 3667 9502 3638 9524 3640 9534 3651 9533
      3652 9533 3673 9532
TIME...MOT...LOC 2023Z 200DEG 24KT 3645 9527

Snider
Special weather statement, Mar 17, 3:31 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
331 PM CDT Wed Mar 17 2021

OKZ055-056-061-172100-
Rogers OK-Nowata OK-Washington OK-
331 PM CDT Wed Mar 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...CENTRAL
WASHINGTON AND SOUTHWESTERN NOWATA COUNTIES UNTIL 400 PM CDT...

At 330 PM CDT, a strong thunderstorm was located 8 miles northeast of
Ramona, moving north at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Bartlesville...                   Dewey...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3657 9571 3653 9590 3679 9600 3681 9574
TIME...MOT...LOC 2030Z 174DEG 23KT 3662 9583

Snider
Special weather statement, Mar 17, 4:02 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
402 PM CDT Wed Mar 17 2021

ARZ001-010-172130-
Benton AR-Washington AR-
402 PM CDT Wed Mar 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BENTON AND NORTH CENTRAL
WASHINGTON COUNTIES UNTIL 430 PM CDT...

At 402 PM CDT, a strong thunderstorm was located 4 miles south of
Tontitown, moving north at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Bella Vista...                    Lowell...
Farmington...                     Tontitown...
Bethel Heights...                 Cave Springs...
Highfill...                       Miller...
Centerton...                      Johnson...
Elm Springs...                    Avoca...
Monte Ne...                       Larue...
Healing Springs...                Wheeler...

This includes Interstate 49 between mile markers 60 and 93.

A Tornado Watch remains in effect until 800 PM CDT for northwestern
Arkansas.

LAT...LON 3603 9419 3607 9433 3645 9426 3638 9391
TIME...MOT...LOC 2102Z 201DEG 41KT 3612 9423
Special weather statement, Mar 17, 4:14 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
414 PM CDT Wed Mar 17 2021

OKZ057-058-062-063-172145-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
414 PM CDT Wed Mar 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...NORTHWESTERN
DELAWARE...OTTAWA AND NORTHEASTERN MAYES COUNTIES UNTIL 445 PM CDT...

At 414 PM CDT, a strong thunderstorm was located 6 miles southeast of
Cleora, moving north at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Miami...                          Jay...
Grove...                          Fairland...
Afton...                          Langley...
Bernice...                        Ketchum...
Wyandotte...                      Disney...
Honey Creek State Park...         Cherokee State Park...
Bernice State Park...             Cleora...
Narcissa...                       Ottawa...
Cayuga...                         Disney Little Blue State Park...
Zena...                           Twin Bridges State Park...

This includes Interstate 44 between mile markers 292 and 312.

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Oklahoma.

LAT...LON 3687 9462 3674 9462 3638 9484 3648 9509
      3694 9496
TIME...MOT...LOC 2114Z 191DEG 33KT 3651 9491

Snider
Local storm report, Mar 17, 4:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT WED MAR 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             3 SSE BROKEN ARROW      36.02N 95.77W
03/17/2021  M1.00 INCH       TULSA              OK   BROADCAST MEDIA

            OFF DUTY METEOROLOGIST 1 MILE WEST OF NSU
            BA.

&&
Special weather statement, Mar 17, 4:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
440 PM CDT Wed Mar 17 2021

ARZ001-172215-
Benton AR-
440 PM CDT Wed Mar 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL
515 PM CDT...

At 439 PM CDT, a strong thunderstorm was located 3 miles northeast of
Rogers, moving north at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Rogers...                         Lowell...
Pea Ridge...                      Garfield...
Gateway...                        Avoca...
Larue...                          Hill Top...
Walnut Hill...                    Monte Ne...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3626 9397 3629 9416 3650 9415 3650 9388
TIME...MOT...LOC 2139Z 190DEG 32KT 3636 9407

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 1:25 AM CDTSpecial Weather StatementTSALeFlore35 min
Mar 17, 1:33 AM CDTSevere Thunderstorm WarningTSALeFlore42 min
Mar 17, 2:04 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee41 min
Mar 17, 2:44 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee46 min
Mar 17, 3:28 AM CDTSevere Thunderstorm WarningTSAOsage47 min
Mar 17, 3:46 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
Mar 17, 4:19 AM CDTSpecial Weather StatementTSANowata, Washington26 min
Mar 17, 4:22 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Mar 17, 4:25 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Pawnee, Washington50 min
Mar 17, 4:37 AM CDTSpecial Weather StatementTSAPawnee53 min
Mar 17, 4:52 AM CDTSpecial Weather StatementTSACherokee, Craig, Delaware, McIntosh, Mayes, Muskogee and 4 more38 min
Mar 17, 5:13 AM CDTSpecial Weather StatementTSANowata, Washington47 min
Mar 17, 5:14 AM CDTSpecial Weather StatementTSANowata, Washington46 min
Mar 17, 5:24 AM CDTSpecial Weather StatementTSAPawnee36 min
Mar 17, 5:27 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Craig, Delaware, Haskell, Latimer and 4 more33 min
Mar 17, 5:54 AM CDTSpecial Weather StatementTSACraig, Creek, Nowata, Ottawa, Rogers, Tulsa51 min
Mar 17, 5:57 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Delaware, Haskell, LeFlore, Sequoyah48 min
Mar 17, 6:15 AM CDTSpecial Weather StatementTSAChoctaw45 min
Mar 17, 6:33 AM CDTSpecial Weather StatementTSAAdair42 min
Mar 17, 6:46 AM CDTSpecial Weather StatementTSAOttawa29 min
Mar 17, 1:42 PM CDTSpecial Weather StatementTSATulsa33 min
Mar 17, 1:46 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner44 min
Mar 17, 1:54 PM CDTSpecial Weather StatementTSADelaware36 min
Mar 17, 1:58 PM CDTTornado WarningTSACreek32 min
Mar 17, 2:13 PM CDTWind AdvisoryTSACraig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more7 hr
Mar 17, 2:17 PM CDTTornado WarningTSARogers, Wagoner28 min
Mar 17, 2:28 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa47 min
Mar 17, 2:32 PM CDTSpecial Weather StatementTSADelaware43 min
Mar 17, 3:11 PM CDTSpecial Weather StatementTSARogers34 min
Mar 17, 3:14 PM CDTSpecial Weather StatementTSANowata31 min
Mar 17, 3:16 PM CDTSpecial Weather StatementTSADelaware29 min
Mar 17, 3:16 PM CDTSpecial Weather StatementTSADelaware29 min
Mar 17, 3:23 PM CDTSpecial Weather StatementTSACraig37 min
Mar 17, 3:31 PM CDTSpecial Weather StatementTSAWashington29 min
Mar 17, 3:51 PM CDTSevere Thunderstorm WarningTSAOsage, Washington10 min
Mar 17, 4:14 PM CDTSpecial Weather StatementTSAOttawa31 min
Mar 17, 4:58 PM CDTSpecial Weather StatementTSADelaware32 min
Mar 17, 1:52 AM CDTSpecial Weather StatementTSASebastian23 min
Mar 17, 2:37 AM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian38 min
Mar 17, 3:14 AM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian33 min
Mar 17, 3:10 PM CDTSpecial Weather StatementTSAWashington35 min
Mar 17, 3:31 PM CDTSevere Thunderstorm WarningTSABenton13 min
Mar 17, 4:02 PM CDTSpecial Weather StatementTSABenton28 min
Mar 17, 4:09 PM CDTSevere Thunderstorm WarningTSABenton, Washington13 min
Mar 17, 4:48 PM CDTSevere Thunderstorm WarningTSABenton27 min
Mar 17, 5:23 PM CDTSpecial Weather StatementTSABenton37 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.